Thunderstorm Wind, Boulder
- When
- August 19, 7:10 PM MST
- Where
- Boulder County, 1.06 mi W of Boulder
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.020, -105.290
A severe thunderstorm produced intense outflow winds in Boulder County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced intense outflow winds in Boulder County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 19, 2:02 PM MST, 5 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 302 PM MDT THU AUG 19 2010 .SHORT TERM...A PAIR OF UPPER LEVEL DISTURBANCES WILL PASS OVER THE STATE THIS EVENING IN A WESTERLY FLOW ALOFT. PRECIPITABLE WATER VALUES HAVE INCREASED TO AROUND 1.00 INCH ACROSS THE URBAN CORRIDOR AND EASTERN PLAINS. MOSTLY CLOUDY SKIES HAVE KEPT TEMPERATURES DOWN TODAY AND THE AIRMASS STABLE. CAPES ARE GENERALLY 500 J/KG OR LESS. AS THE WAVES MOVE ACROSS THE REGION THEY WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS OVER WESTERN COLORADO. WILL KEEP LIKELY POPS IN THE FORECAST FOR AREA WEST OF THE DIVIDE. THE WESTERLY FLOW ALOFT ALONG WITH WEAK INSTABILITY WILL LIMIT THE AMOUNT AND STRENGTH OF CONVECTION ALONG THE FRONT RANGE AND ACROSS THE EASTERN PLAINS. WILL KEEP SCATTERED POPS IN THE FORECAST FOR THIS ACROSS THE FRONT RANGE AND EASTERN PLAINS. WILL REMOVE POPS AFTER MIDNIGHT DUE TO THE AIRMASS STABILIZING AND DRYING AFTER MIDNIGHT. DOWNWARD MOVING AIR WILL BE OVER THE FORECAST AREA FRIDAY AS THE UPPER LEVEL DISTURBANCES MOVE AWAY FROM THE AREA AND A RIDGE APPROACHES FROM THE WEST. TEMPERATURES WILL WARM UP AGAIN FRIDAY WITH READINGS IN THE UPPER 80S TO LOWER 90S OVER NORTHEAST COLORADO. AIRMASS WILL BE DRY AND STABLE KEEPING SKIES SUNNY THROUGH THE DAY. .LONG TERM...STRONG UPPER RIDGING AND WARM TEMPERATURES WILL BE THE MAIN FEATURE FOR THE NEXT WEEK. TEMPERATURES IN THE MID AND UPPER 90S ARE EXPECTED ACROSS THE PLAINS ON SATURDAY AND SUNDAY AS THE MODELS ARE SHOWING 700 MB TEMPERATURES IN THE NEIGHBORHOOD OF +20C. A WEAK UPPER TROUGH IS STILL EXPECTED TO MOVE ACROSS WYOMING SUNDAY NIGHT AND MONDAY. A COLD FRONT FRONT ACCOMPANYING THE UPPER FEATURE WILL BRING COOLER TEMPERATURES MONDAY AFTERNOON AND THEN EVEN COOLER TEMPERATURES ON TUESDAY. CHANCES FOR SHOWERS WILL ALSO INCREASE DURING THAT PERIOD AS SOUTHEAST LOW LEVEL WINDS MAY ADVECT MOISTURE FROM THE PLAINS AND SOME SUBTROPICAL MOISTURE ALOFT MAY BE MOVING OVER THE STATE FROM THE WEST. MORE WARM WEATHER WILL THEN BE EXPECTED FOR THE LATTER HALF OF THE WEEK AS WARM MID-LEVEL TEMPERATURES CONTINUE ADVECTING OVER THE STATE. SOME SHOWER ACTIVITY...PRIMARILY OVER THE MOUNTAINS...WILL BE INEVITABLE THROUGH THE REST OF THE WEEK. && .AVIATION...THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH 04Z AS AN UPPER LEVEL DISTURBANCE PASSES OVER THE AREA. MAIN THREAT WITH THE STORMS WILL BE GUSTY OUT FLOW WINDS. GUSTS UP 40 KNOTS WILL BE POSSIBLE WITH THE STORMS. OUTSIDE OF STORMS...WINDS WILL BE WEST TO NORTHWEST UP 15 KNOTS THIS EVENING. AFTER 06Z...WINDS WILL BECOME SOUTHWESTERLY. MID AND HIGH CLOUDS WILL DECREASE OVERNIGHT AND BECOME MOSTLY CLEAR AFTER 06Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. MEIER/DANKERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1053 AM MDT THU AUG 19 2010 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY OVER THE MOUNTAINS TODAY...WITH SCATTERED THUNDERSTORMS DEVELOPING ON THE PLAINS THIS AFTERNOON. THE MAIN THREAT FROM STORMS TODAY WILL BE GUSTY WINDS. SPEEDS OF 30 TO 40 MPH WILL BE COMMON...WITH A FEW STORMS CAPABLE OF PRODUCING GUSTS UP TO 60 MPH. LOCALLY HEAVY RAIN AND HAIL ARE ALSO POSSIBLE...MAINLY OVER THE MOUNTAINS AND NEAR THE EASTERN BORDER OF COLORADO WHERE THERE IS MORE MOISTURE AND INSTABILITY. WHILE MINOR STREET FLOODING WILL BE POSSIBLE...STORMS WILL BE MOVING FAST ENOUGH TO KEEP THE RISK OF SIGNIFICANT FLASH FLOODING LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER AND HOTTER WEATHER WILL RETURN FOR THE WEEKEND AS AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE REGION. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE...MAINLY ON SUNDAY. THE NEXT WEATHER DISTURBANCE WILL PASS TO THE NORTH OF COLORADO LATE MONDAY...ALLOWING A COLD FRONT TO PUSH THROUGH THE REGION MONDAY NIGHT INTO TUESDAY. A BETTER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/DANKERS
The Denver radar (KFTG), 69 km away, was scanning. The volume nearest the first event began at 02:07 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258528, 258529.